It is currently Tue Aug 22, 2017 9:39 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Wed Jan 19, 2011 10:35 am 
Offline
New Poster
New Poster

Joined: Wed Jan 19, 2011 9:32 am
Posts: 2
I have been on Suboxone for about 4 years. 24 mg a day. I have wanted to come off the meds for a long time. I am very nervous. I do not want to back down that road. I worry about withdrawal symptoms, restless legs, sleepless nights & also worry about my Dr's advice. He says I should taper 4 mg a month and then when I reach 4 mg a day just stop.

I am already feeling like I am on a countdown! WWW What!! 4 mg to 0! Talk bout anxiety.javascript:emoticon(':!:')

I have been acting n living right for a long time now. I also have many more responsibilities. The kind that come from living right. All good and I do not want to screw anything up that I have built the last 4 years.

Suboxone has been an angel on my shoulder without the devil on the other. I owe it my life but do not want to lose it.

What is the best way to taper. Anyone have advice? Has anyone gone thru Suboxone withdrawals? What should I do / expect?

I have no one to discuss this with. I would really be grateful for some shared experience.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jan 19, 2011 11:10 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Thu Dec 02, 2010 2:28 pm
Posts: 134
You should find answers to your questions on the doc's web site. What have you done for recovery while you have been on suboxone?


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jan 19, 2011 12:03 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
That taper schedule is unreasonable and again demonstrates how little some doctors know about this drug. As moman suggested I would look up Dr. J's taper plan, as well as the experiences of others on the stopping suboxone thread. Many people say the tapering BEGINS at 4 or even 2 mg. You're going to want to take it slow and go down to 0.25mg or less before stopping. Maybe you can show your doctor the information you get from this website.
I saw on another thread you were concerned about memory loss. Maybe you don't want to taper totally off of Sub. You might want to reduce to a much lower dose like, say, 8mg/day, which is still well above the ceiling level but significantly less than you're taking now. That might alleviate your side effects. Good Luck and keep us posted.
Lilly


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Wed Jan 19, 2011 2:13 pm 
Offline
Long Time Member
Long Time Member

Joined: Tue Nov 24, 2009 7:36 pm
Posts: 879
Location: Wisconsin
Really? An actual practicing Suboxone doctor - presumably with actual patients - wants you to stop at 4mg? That is crazy. My first question to this doctor would be, have you had any other patients who have done this and have you followed up with them or followed them through their "taper" and stop? If the answer to that is yes (and I don't know how it could be) my follow up questions would include: "How did they do?" and "were they able to actually stop Suboxone and stay off of all other drugs - not switching back onto something else?".

What this doctor has told you to do runs directly against everything I have come to learn about Suboxone. It would be the rare patient that is able to stop Suboxone using this method and even if they could, it would only be after going through great discomfort for weeks in the process.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jan 19, 2011 3:32 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Jun 17, 2009 9:59 pm
Posts: 993
Location: Carson City, Nevada
Unfortunately, like many other doctors, your doctors is greatly underestimating the side effects and the risks of tapering off Suboxone to quickly. I've had three doctors and they've all done that. My doctor right now says I can taper to 2 mg and discontinue it without ANY symptoms. That is just not what typically happens when people stop at 2, and certainly not when people stop at 4!

If you don't mind my asking, why do you want to taper off of Suboxone? Honestly, I'm just kind of curious.

Anyway, Dr. Junig's plan is great and it's also simple. You taper at a gradual rate of about 10% approximately every week or so. Obviously, the numbers get funky and you may end up rounding up or down to where it's not exactly 10%, but the basic idea is small steps. All that said, I weaned down from 32 mg and I was able to handle huge reductions in my dose with either no side effects or side effects that were so minimal they weren't even worth mentioning while I was at the higher doses. I still think it's better to do smaller and more frequent drops because then you won't have to endure much of anything for the entire time you are above the ceiling (which is around 4 mg). Why wear yourself out when you don't have to, KWIM? Around 4 mg or so, things can get a little trickier, but it's still very doable. I'm at 2.5 currently and have been going down small amounts when my body tells me it's ready. If you are on the tablets there's a liquid taper method to create the doses that the tabs cannot be cut into. If you're on the films, you can cut those very small as well.

Like donh said, I'd ask my doctor about the success of his other patients who stopped at 4 mg. I have asked my doctor about his former patients who stopped at 2 mg 'with no symptoms whatsoever' and guess what? He's assuming they stopped. He really doesn't know because none of them come back to see him anymore after he launched them off into Sub-lessness at 2 mg.

laddertipper

_________________
First you take a drink, then the drink takes a drink, then the drink takes you. ~F. Scott Fitzgerald


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jan 20, 2011 10:02 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
I have to agree with the others and say that that taper method is unreasonable. 4 mg is way too high a dose to jump off from. The best way to minimize the discomfort of quitting is to do a long, slow, low taper. Once you make a drop, wait until you become adjusted that that new dose before you go down again. Some people taper over a period of months - several months, not one or two. I'd say it's time to have another heart to heart with your doctor and ask if s/he will support you if you drop more slowly and go to a lower dose before jumping. Good luck and keep us posted.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group